MAUDE Adverse Event Report: CORDIS CASHEL SABER 2MM4CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 2MM4CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48002004X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that a 2x40mm saber balloon catheter ruptured at three atmospheres (3 atm).Therefore, the balloon was replaced with a new saber balloon catheter and the procedure was completed successfully.There was no reported patient injury.The target lesion was the left superficial femoral artery.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was 100 % (chronic total occlusion [cto]).The device prep normally.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.A guidewire crossed the lesion and a saber was delivered for an inflation however it ruptured at 3 atm.The product was removed intact (in one piece) from the patient.No other information was provided.The device was not returned for analysis.A device history record (dhr) review of lot 17232797 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp (peripheral)¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Based on the information available for review, vessel characteristics (cto) may have contributed to the reported event.According to the instructions for use, ¿the rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken.
 
Event or Problem Description
It was reported that a 2x40mm saber balloon catheter ruptured at three atmospheres (3 atm).Therefore, the balloon was replaced with a new saber balloon catheter and the procedure was completed successfully.There was no reported patient injury.The target lesion was the left superficial femoral artery.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was 100 % (chronic total occlusion [cto]).The device prep normally.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.A guidewire crossed the lesion and a saber was delivered for an inflation however it ruptured at 3 atm.The product was removed intact (in one piece) from the patient.No other information was provided.

Brand Name
SABER 2MM4CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tp
EI 
MDR Report Key6560205
Report Number9616099-2017-01087
Device Sequence Number13679271
Product Code LIT
UDI-Device Identifier20705032069899
UDI-Public20705032069899
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Model Number48002004X
Device Catalogue Number48002004X
Device Lot Number17232797
Was Device Available for Evaluation? No
Distributor Facility Aware Date04/12/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2017
Initial Report FDA Received Date05/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1